Texas, 2013Drought in Texas, June 1 to 30, 2013
June 1 to 30, 2013 · NWS OUN · 8 events in 8 counties and zones
Rainfall was once again below normal for the month of June in western north Texas. As a result, extreme to exceptional drought continued over most of the region, with severe drought present in Clay County.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Rainfall was once again below normal for the month of June in western north Texas. As a result, extreme to exceptional drought continued over most of the region, with severe drought present in Clay County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 31, 5:37 PM CST, 6 hours 23 minutes earlier.
Area forecast discussion, May 31, 5:37 PM CST, 6 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
637 PM CDT FRI MAY 31 2013
.AVIATION...00Z TAF ISSUANCE...
LARGE AND DANGEROUS SUPERCELL PRODUCING A LARGE AND DESTRUCTIVE
TORNADO WILL LIKELY PASS JUST NORTH/NORTHWEST OF KOKC...
THUNDERSTORMS WILL CONTINUE TO IMPACT ALL AIRFIELDS ACROSS CENTRAL
OKLAHOMA OVER THE NEXT 6 HOURS. CEILINGS WILL VARY FROM IFR TO
MVFR WITH STRONG WIND GUSTS IN ALL DIRECTIONS AND FREQUENT
LIGHTNING. AIRFIELDS IN WESTERN AND NORTHWESTERN OKLAHOMA WILL
LIKELY REMAIN VFR THROUGH THE END OF THE PERIOD.
JTK
&&
.PREV DISCUSSION... /ISSUED 528 PM CDT FRI MAY 31 2013/
UPDATE...
UPDATED POPS/WX...
DISCUSSION...
WITH STORMS FINALLY DEVELOPING ALONG THE FRONT ACROSS CENTRAL AND
NORTHERN OKLAHOMA WEST OF THE METRO...UPDATED POPS AND WX THROUGH
12Z. SHOULD SEE THIS LINE SLOWLY PUSH EASTWARD THROUGH THE
EVENING. BESIDES SIGNIFICANT SEVERE WEATHER...DAMAGING
HAIL...WINDS...AND TORNADOES...THE SLOW NATURE OF THE SYSTEM WILL
LIKELY RESULT IN AN INCREASED FLOOD/FLASH FLOOD RISK THROUGH THE
EVENING ACROSS NORTH CENTRAL OKLAHOMA.
JTK
PREV DISCUSSION... /ISSUED 256 PM CDT FRI MAY 31 2013/
DISCUSSION...
MAIN ATTENTION THIS AFTERNOON IS ON THE IMMINENT SEVERE WEATHER
EVENT. FOR THE GENERAL FORECAST...ONLY A FEW CHANGES WERE MADE AS
COMPARED WITH THE FORECAST ISSUED THIS MORNING. RAIN CHANCES AND
RAINFALL AMOUNTS FOR TONIGHT AND TOMORROW WERE REFINED
SLIGHTLY...BASED ON THE LATEST EXPECTATIONS.
THE GENERAL SITUATION BEGINS WITH A HIGHLY VOLATILE ATMOSPHERE
THIS EVENING. WE EXPECT SEVERE STORMS TO DEVELOP LATE THIS
AFTERNOON...THEN CONVERT INTO A HEAVY RAIN EVENT
TONIGHT...GENERALLY AFFECTING AREAS THAT HAVE ALREADY EXPERIENCED
A RATHER LARGE AMOUNT OF RAIN IN THE PAST WEEK OR TWO. A FLASH
FLOOD WATCH IS ALREADY IN EFFECT...AND NO CHANGES APPEAR TO BE
PRUDENT AT THIS TIME.
AS THE STORM SYSTEM SHIFTS EAST AND SOUTHEAST DURING THE DAY
TOMORROW...THE RAIN WILL LIKEWISE SHIFT IN POSITION. WE EXPECT THE
RAIN TO BE MAINLY OVER SOUTHEAST AND SOUTH-CENTRAL OKLAHOMA BY
TOMORROW AFTERNOON. THE RAIN SHOULD END ENTIRELY BY SUNDAY
MORNING. AFTER A RAIN-FREE AND UNSEASONABLY MILD DAY ON
SUNDAY...RAIN RETURNS TO THE FORECAST ON MONDAY. THERE WILL BE AT
LEAST A SLIGHT CHANCE OF SHOWERS/THUNDERSTORMS EACH DAY NEXT
WEEK. SEVERE WEATHER NEXT WEEK SHOULD BE RELATIVELY UNCOMMON.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 90 68 81 57 / 70 100 20 10
HOBART OK 96 65 85 55 / 30 30 10 10
WICHITA FALLS TX 99 73 88 59 / 50 30 20 10
GAGE OK 92 57 81 50 / 10 20 0 0
PONCA CITY OK 87 63 79 53 / 90 90 10 0
DURANT OK 90 73 84 61 / 10 30 50 30
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR OKZ007-008-012-
013-018>020-024>026-028>032.
TX...NONE.
&&
03/04/04Hazardous weather outlook, May 31, 9:28 PM CST, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1028 PM CDT FRI MAY 31 2013
OKZ004>048-050>052-TXZ083>090-020330-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1028 PM CDT FRI MAY 31 2013
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
SEVERE THUNDERSTORMS WILL CONTINUE THROUGH THE LATE EVENING HOURS
ACROSS PORTIONS OF CENTRAL AND SOUTHEASTERN OKLAHOMA.
LOCATION...
A MODERATE RISK REMAINS ACROSS CENTRAL OKLAHOMA SOUTHEAST
OF A LINE FROM CUSHING TO TUTTLE...EAST OF A LINE FROM
TUTTLE TO WAYNE...AND NORTH OF A LINE FROM WAYNE TO CALVIN.
THE OKLAHOMA CITY METRO AREA IS IN THE MODERATE RISK AREA.
THE SLIGHT RISK IS OUTSIDE THE MODERATE RISK...EAST OF A
BLACKWELL TO BURNS FLAT TO ALTUS...AND NORTH OF AN ALTUS TO
MARIETTA TO DURANT LINE.
IMPACTS...
THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING...
HAIL UP TO THE SIZE OF TENNIS BALLS...
DAMAGING WIND GUSTS OF 70 MPH...
HEAVY RAINFALL RESULTING IN FLASH FLOODING.
THE TORNADO THREAT HAS DECREASED...HOWEVER THEY CANNOT BE RULLED
OUT.
TIMING...
SEVERE STORMS WILL PERSIST ACROSS CENTRAL AND NORTHEASTERN OKLAHOMA
THROUGH THE OVERNIGHT.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
CENTRAL AND EASTERN OKLAHOMA SHOULD CONTINUE SEVERE WEATHER
OPERATIONS THROUGH THE EVENING.
DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING AND
OVERNIGHT. THE SEVERE THREAT WILL SLOWLY SHIFT EASTWARD THROUGH
MIDNGHT AS STORMS CONTINUE TO MERGE INTO A CLUSTER AND SLOWLY SHIFT ACROSS
EAST CENTRAL AND PORTIONS OF SOUTHEASTERN OKLAHOMA.
THE PRIMARY SEVERE THREAT OVER THE NEXT 4 TO 6 HOURS WILL BE DAMAGING WIND...
LARGE HAIL...HEAVY RAINFALL AND FLASH FLOODING. THE OVERALL TORNADO THREAT
WILL CONTINUE TO DIMINSH THROUGH MIDNIGHT. THUNDERSTORMS WILL CONTINUE
AFTER MIDNIGHT TONIGHT...MAINLY ACROSS THE CENTRAL AND EASTERN PART OF
OKLAHOMA...THOUGH THE SEVERE POTENTIAL WILL SLOWLY DIMINISH THROUGHOUT
THE NIGHT AND EARLY SATURDAY MORNING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY JUN 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
HEAVY RAINFALL HAS LEAD TO SIGNIFICANT FLASH FLOODING ACROSS THE OKLAHOMA
CITY METRO AND PORTIONS OF CENTRAL OKLAHOMA. WITH RAINFALL AMOUNTS OF 3 TO
5 INCHES...THERE ARE REPORTS OF NUMEROUS ROADS CLOSED AND WATER RESCUES.
WITH ALREADY SATURATED GROUND IN SOME AREAS...CONTINUED HEAVY RAIN OVERNIGHT
COULD LEAD TO ADDITIONAL FLASH FLOODING. FLASH FLOOD WARNINGS CONTINUE FOR
PORTIONS OF CENTRAL OKLAHOMA THROUGH MIDNIGHT...AND A FLASH FLOOD WATCH
REMAINS IN EFFECT FOR NORTH CENTRAL...CENTRAL AND PORTIONS OF EASTERN
OKLAHOMA THROUGH TOMORROW MORNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL BE POSSIBLE ACROSS MAINLY SOUTHERN OKLAHOMA AND WESTERN
NORTH TEXAS SATURDAY. THE RISK OF SEVERE STORMS WILL DIMINISH SATURDAY...
BUT THE POTENTIAL FOR HEAVY RAINFALL WILL CONTINUE.
A BRIEF DRY PERIOD WILL OCCUR SUNDAY BEFORE STORM CHANCES RETURN MONDAY
AND CONTINUE THROUGH NEXT WEEK.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM SATURDAY.
KURTZIn the hours before
Local storm report, May 31, 9:37 PM CST, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1037 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1034 PM FLASH FLOOD OKLAHOMA CITY 35.47N 97.51W
05/31/2013 OKLAHOMA OK BROADCAST MEDIA
HIGH WATER RESCUE SW 86TH AND WESTERN. TIME ESTIMATED.
REPORT FROM KFOR.
&&
RBARNESLocal storm report, May 31, 9:52 PM CST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1052 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL N YUKON 35.51N 97.75W
05/31/2013 E1.75 INCH CANADIAN OK PUBLIC
1045 PM HAIL 4 N YUKON 35.57N 97.75W
05/31/2013 E1.25 INCH CANADIAN OK PUBLIC
&&
DWLocal storm report, May 31, 10:35 PM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1135 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM HAIL 2 SSW CHOCTAW 35.46N 97.28W
05/31/2013 E1.25 INCH OKLAHOMA OK TRAINED SPOTTER
EAST RENO AND NORTH HENNEY RD
1127 PM HAIL 1 SSW CHOCTAW 35.47N 97.27W
05/31/2013 E1.25 INCH OKLAHOMA OK TRAINED SPOTTER
NE 10TH AND N HENNEY RD
&&
DWLocal storm report, May 31, 10:45 PM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1145 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 PM FLASH FLOOD 3 N THE VILLAGE 35.61N 97.56W
05/31/2013 OKLAHOMA OK TRAINED SPOTTER
FLOODING IN 7300 BLCK OF SHORELINE DR WATER OVER ROADWAY
0500 PM TSTM WND GST 5 E PONCA CITY 36.71N 97.00W
05/31/2013 E65 MPH KAY OK PUBLIC
0500 PM HAIL 5 E PONCA CITY 36.71N 97.00W
05/31/2013 E1.00 INCH KAY OK PUBLIC
&&
DWSpecial weather statement, May 31, 10:59 PM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1159 PM CDT FRI MAY 31 2013
OKZ017>019-024-025-010530-
LOGAN OK-OKLAHOMA OK-KINGFISHER OK-BLAINE OK-CANADIAN OK-
1159 PM CDT FRI MAY 31 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LOGAN...NORTHERN
OKLAHOMA...SOUTHERN KINGFISHER...SOUTHERN BLAINE AND NORTHERN
CANADIAN COUNTIES UNTIL 1230 AM CDT...
AT 1154 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 7 MILES NORTHWEST OF BRIDGEPORT TO 6 MILES SOUTHEAST OF OKARCHE
TO 3 MILES WEST OF ARCADIA...MOVING EAST AT 30 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
FLASH FLOODING...
LOCATIONS IMPACTED INCLUDE...
EDMOND...CONCHO...PIEDMONT...GEARY...OKARCHE...CASHION...ARCADIA...
GREENFIELD...NAVINA AND SEWARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
STAY ALERT AND LISTEN FOR WARNINGS.
&&
LAT...LON 3577 9714 3558 9734 3562 9859 3583 9836
3584 9745
TIME...MOT...LOC 0454Z 257DEG 25KT 3564 9846 3568 9788 3565 9739
11Special weather statement, May 31, 11:46 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1246 AM CDT SAT JUN 1 2013
OKZ018-024-010630-
KINGFISHER OK-CANADIAN OK-
1246 AM CDT SAT JUN 1 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KINGFISHER AND
NORTHERN CANADIAN COUNTIES UNTIL 130 AM CDT...
AT 1245 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR OKARCHE...
MOVING EAST AT 50 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
FLOODING...
FREQUENT CLOUD TO GROUND LIGHTNING...
LAT...LON 3586 9769 3559 9768 3556 9810 3577 9804
TIME...MOT...LOC 0545Z 255DEG 42KT 3571 9795
Drought, Archer
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Archer forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.615, -98.688 (the zone’s center; the record gives no point)
D3 (extreme) drought continued with persistent dry conditions.
Drought, Baylor
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Baylor forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.617, -99.213 (the zone’s center; the record gives no point)
D4 (exceptional) drought continued with persistent dry conditions.
Drought, Clay
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Clay forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.786, -98.208 (the zone’s center; the record gives no point)
D3 (extreme) drought was present at the beginning of the month, but had improved to D1 (moderate) drought by the end of the month.
Drought, Foard
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Foard forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.975, -99.778 (the zone’s center; the record gives no point)
D3 (extreme) drought continued with persistent dry conditions.
Drought, Hardeman
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Hardeman forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.290, -99.746 (the zone’s center; the record gives no point)
D3 (extreme) drought continued with persistent dry conditions.
Drought, Knox
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Knox forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.606, -99.741 (the zone’s center; the record gives no point)
D4 (exceptional) drought continued with persistent dry conditions.
Drought, Wichita
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Wichita forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.988, -98.704 (the zone’s center; the record gives no point)
D3 (extreme) drought continued with persistent dry conditions.
Drought, Wilbarger
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Wilbarger forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.081, -99.241 (the zone’s center; the record gives no point)
D4 (exceptional) drought continued with persistent dry conditions.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Oklahoma, June 1, 20131 death · 1 injured · $400,000 · 70 kt wind · 15 events
- Drought in Texas, June 1 to 30, 2013$317 million · 20 events
- Drought in Texas, June 1 to 30, 2013$100 million · 24 events
- Drought in Oklahoma, June 1 to 30, 2013$60 million · 3 events
- Rip Current in North Carolina, June 1, 20131 death · 1 event
- Flash Flooding and Flooding in Kentucky, June 1, 2013$1.6 million · 61 kt wind · 11 events
- Wildfire in New Mexico, June 1 to 30, 2013$1.0 million · 2 events
- Tornado and Flash Flooding in Arkansas, June 1, 2013$130,000 · EF1 · 13 events
- Flooding in North Dakota, June 1 to 22, 2013$645,000 · 3 events
- Hail and Damaging Winds in Vermont, June 1 to 2, 2013$189,000 · 1.5 in hail · 27 events
- Flash Flooding and Flooding in Arkansas, June 1 to 26, 2013$267,000 · 52 kt wind · 18 events
- Flooding in Missouri, June 1 to 25, 2013$350,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 458334, 458335, 458336, 458337, 458338, 458339, 458340, 458341.